I agree with mk, your dosage isn't that high, although that still doesn't mean you aren't addicted & abusing them, and it's great that you acknowledge that and want to do something.
I do have one thought on the tramadol...You're drug of choice is the hydro, and I have heard a lot of people using the tramadol to taper off of hydro with. The hydro is the more addictive of the 2, and gives more of a "high". I would concentrate mainly on the hydro 1st.
You said you have always tried cold turkey in the past...Slow tapers are the best, but hard to control. You have to have iron willpower, and or great support. Someone else controlling the pills helps too, sometimes.
Maybe drop 1-2 hydro per day every week or so, and you could also taper on the tramadol slightly as well...whatever works for you best, but if you make yourself too uncomfortable, you risk relapsing, as you have in the past....slow and steady wins the race sometimes, and you have already proven cold turkey isn't for you, right?!
And don't blame yourself...the drugs have rewired your brain...People will rob, prostitute themselves, steal from their mother, whatever it takes to keep from the agony of withdrawl. Your brain needs time to heal once you do stop taking them ,and your depression probably will flare up...It does in most everyone. Tapering slowly will keep that at a minimum.
Personally, i believe there is benefit to starting your exercise program now, as you wean...It will help you adjust faster, and when you do finally get to the end of the taper it will be rough...and it will be good to have that exercise routine already in place, even if it is just walking a mile or two every day at 1st.
You didn't get this far addicted overnight, and especially with opiates, you aren't going to get better overnight....but with hard work you can do it. Counseling can help...I have been going to a group counseling deal for about a year and i absolutely hated the idea if it, but it was required for a program i wanted to get into...There were about 5 of us guys that all really hit it off and we all did really well, and it helped...it was a special bond. I just left the program and am actually going to go to my 1st ever NA meeting this Saturday, and give that a try, because the support & counseling really does seem to help...either that or i just got so sick of wasting time going i decided to behave
Is your doctor aware of your usage and desire to quit, or are you doing this on your own?? Depression is like pain...it flares up when we go through that withdrawl / healing phase, and we have to expect it and prepare for it as best we can.
Good luck to you!!